Advertisement

Since Topamax is making me feel bad, why can't I just stop taking it?

Topamax can cause side effects that affect your mood or behavior, such as depression, anxiety, irritability, withdrawing from friends and family, trouble sleeping or thinking or planning to kill yourself. Talk with your doctor if you are having any of these side effects. You should not stop taking Topamax without your doctor’s instructions. Your doctor may decrease your dose slowly. Stopping Topamax suddenly could cause you to have seizures, even if you have not had seizures before.

Continue Learning about Anticonvulsant

What medications interact with anticonvulsants?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking an anticholinergic drug, metformin, primidone, rufinamide, a selective serotonin r...
More Answers
Does anticonvulsant use in bipolar teens have risks?
International Bipolar FoundationInternational Bipolar Foundation
Valproic acid and lamotrigine (Lamictal) and other anticonvulsants carry a Food and Drug Adminis...
More Answers
How effective are anticonvulsants for treating migraines?
Donna Hill Howes, RNDonna Hill Howes, RN
Valproic acid and topiramate have been considered the top choices among anticonvulsants for reducing...
More Answers
What should I know before taking gabapentin?
Donna Hill Howes, RNDonna Hill Howes, RN
Gabapentin may not be a good option for women who are pregnant, considering pregnancy, or who may be...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.